Tennessee, 2005Damaging Wind in Tennessee, June 6, 2005
June 6, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 6, 3:34 AM EST, 9 hours 56 minutes earlier.
Area forecast discussion, Jun 6, 3:34 AM EST, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
434 AM EDT MON JUN 6 2005
.SHORT TERM (TODAY THROUGH WEDNESDAY)...MODELS BRINGING WEAK COLD
FRONT INTO REGION LATE TODAY. MOISTURE INCREASING AHEAD OF IT.
ALSO EXPECTING DECENT INSTABILITY THIS AFTERNOON...WILL KEEP 50 POPS
ACROSS THE AREA FOR TODAY...WITH THE BEST CHANCES IN THE AFTERNOON.
DRIER WEATHER PUSHING IN TONIGHT. BEST CHANCES SHOULD BE CONFINED TO
THE EVENING HOURS. FRONT LINGERS ACROSS AREA TUESDAY AND
WEDNESDAY...SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS BOTH
DAYS...MAINLY DURING THE AFTERNOON AND EVENING.
.LONG TERM (THURSDAY THROUGH SUNDAY)...FRONT CONTINUES ACROSS AREA
INTO FRIDAY...WILL CONTINUE WITH CHANCE POPS BOTH DAYS. MOISTURE
DECREASING A BIT BY SATURDAY...WILL KEEP ONLY 20 POPS GOING FOR THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 89 69 88 69 / 50 30 40 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 87 67 86 67 / 50 30 40 30
OAK RIDGE, TN 87 67 86 67 / 50 30 40 30
TRI CITIES AIRPORT, TN 85 63 84 63 / 50 30 30 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
GH
Hazardous weather outlook, Jun 6, 2:40 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 AM EDT MON JUN 6 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-070900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
340 AM EDT (240 AM CDT) MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
AN INCREASE IN MOISTURE ACROSS THE SOUTHERN APPALACHIANS AND
TENNESSEE VALLEY WILL ALLOW THE COVERAGE OF MAINLY AFTERNOON
AND EVENING THUNDERSTORMS TO INCREASE AS WELL. SINCE THE STORMS
WITH TORRENTIAL RAINS WILL BE DRIFTING VERY SLOWLY...LOCALIZED
HEAVY RAINFALL IS POSSIBLE PRODUCING ISOLATED FLASH FLOODING.
ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH
THE MAIN THREAT BEING DAMAGING DOWNBURSTS WINDS AND HAIL UP TO
PENNY SIZE.
NO HAZARDOUS WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN
CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE
MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH FRIDAY...BUT MAINLY
DURING THE AFTERNOON AND EVENING HOURS. COVERAGE OF THE SEVERE
STORMS SHOULD REMAIN ISOLATED.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DH
Thunderstorm Wind, Hamilton
- When
- June 6, 1:30 PM EST to 1:45 PM EST
- Where
- Hamilton County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.233, -85.133
Two trees and powerlines downed countywide
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461802.